Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 111, NWS Atlanta, GA

May 19, 20135 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 19, 2013, 1:53 PM EDT for 5 counties in Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 1:53 PM EDT (17:53 UTC)
Expired
May 19, 2013, 2:30 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Crawford County, GA, Monroe County, GA, Talbot County, GA, Taylor County, GA, Upson County, GA

The radar

The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 2:06 PM EDTTSTM WND DMGYatesville, GASEVERAL TREES DOWNED IN THE YATESVILLE AREA OF EASTERN UPSON COUNTY
May 19, 2:20 PM EDTTSTM WND DMGButler, GASEVERAL TREES WERE REPORTED DOWN IN BUTLER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 12:52 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1352 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WUUS52 KFFC 191753
SVRFFC
GAC079-207-263-269-293-191830-
/O.NEW.KFFC.SV.W.0111.130519T1753Z-130519T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN CENTRAL GEORGIA
  SOUTHWESTERN MONROE COUNTY IN CENTRAL GEORGIA
  TALBOT COUNTY IN WEST CENTRAL GEORGIA
  TAYLOR COUNTY IN WEST CENTRAL GEORGIA
  UPSON COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 230 PM EDT

* AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  THE ROCK TO 8 SOUTHWEST OF YATESVILLE TO TALBOTTON...MOVING 
  SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GENEVA...CULLODEN...JUNCTION CITY...BUTLER...ROBERTA AND REYNOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR GEORGIA.

&&

LAT...LON 3243 8438 3241 8439 3256 8444 3254 8453
      3275 8469 3278 8448 3289 8428 3299 8423
      3299 8413 3294 8412 3293 8407 3264 8384
      3255 8395 3252 8405 3252 8401 3250 8402
      3251 8411 3240 8420 3237 8432
TIME...MOT...LOC 1752Z 327DEG 27KT 3293 8418 3281 8422
          3271 8442 3270 8453

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:41 PM EDT, 12 minutes earlier.

Area forecast discussion, May 19, 1:41 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
141 PM EDT SUN MAY 19 2013

.UPDATE...
/ISSUED AT 741 AM EDT SUN MAY 19 2013/
UPDATED THE FORECAST TO ADD THE FLOOD WATCH.

&&

.PREV DISCUSSION... /ISSUED 357 AM EDT SUN MAY 19 2013/

SHORT TERM /TODAY THROUGH MONDAY/...
500MB ANALYSIS SHOWS AN UPPER LOW ACROSS SOUTHERN KY WITH A
SHORTWAVE TROUGH EXTENDING INTO NORTHERN GA. THIS FEATURE HAS HELPED
DEVELOP AND SUSTAIN CONVECTION ACROSS NORTHERN PORTIONS OF THE CWFA
EARLY THIS MORNING. ABUNDANT MOISTURE AND LIGHT BOUNDARY LAYER WINDS
HAVE COMBINED TO PRODUCE SLOW MOVING HEAVY RAINERS. MPE PLACES AN
AXIS OF HEAVY RAIN FROM SOUTHEAST WALKER COUNTY INTO EASTERN DAWSON
COUNTY. THE MORE WIDESPREAD ACTIVITY IS SLOWLY PUSHING OFF TO THE
EAST...BUT CONVECTION CONTINUES TO DEVELOP BACK OFF TO THE WEST. DO
THINK THE PRIMARY THREAT FROM THUNDERSTORMS THIS MORNING WILL
CONTINUE TO BE LOCALLY HEAVY RAINFALL.

FORECAST CHALLENGE IN THIS WEATHER PATTERN IS WHERE CONVECTION WILL
DEVELOP. FOR THE NORTHERN AND CENTRAL CWFA...THE HRRR SEEMS TO HAVE
THE BEST HANDLE ON THE CURRENT CONVECTIVE TRENDS. THIS HAS BEEN THE
CASE FOR THE LAST SEVERAL DAYS. HAVE MODELED POPS AROUND THE HRRR
OUTPUT FOR MUCH OF THE FIRST PERIOD. DO EXPECT ADDITIONAL STORMS TO
KEEP FIRING ACROSS NW GA THIS MORNING AND SPREADING SOUTHEAST. THE
SYNOPTIC MODELS ARE STILL HINTING AT A MCS TYPE FEATURE DEVELOPING
ACROSS THE CENTRAL CWFA AND PUSHING SE TODAY. THE HRRR ACTUALLY IS
HINTING AT THIS ALSO. NOT VERY CONFIDENT THIS WILL
HAPPEN...ESPECIALLY WITH ALL OF THE CLOUD DEBRIS AROUND. MORE
SCATTERED ACTIVITY COULD DEVELOP ALONG THE SOUTHERN TIER OF
ZONES...WHERE THEY HAVE THE BEST CHANCE OF SEEING THE MOST HEATING.

IF AN MCS FEATURE DOES DEVELOP...ANY SEVERE THUNDERSTORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE WET MICROBURSTS. FLASH
FLOODING WILL ALSO BE A HAZARD...ESPECIALLY WHERE STORMS REPEATEDLY
MOVE.

TOOK BLEND FOR TEMPS.

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

PREICP SHOULD END FROM WEST TO EAST TONIGHT AS THE SHORTWAVE TROUGH
SETS UP ALONG THE EASTERN SEABOARD. HAVE ONLY TWEAKED POPS DURING
THIS PERIOD.

FOR THE FIRST PART OF THE WEEK...THE 500MB TROUGH/SHEAR AXIS REMAINS
ACROSS THE SE COAST. THIS FEATURE WILL HELP FOCUS SCT DIURNAL
CONVECTION EACH DAY. PREVIOUS RUNS PUSHED THE FEATURE OFF THE COAST
ON TUESDAY...BUT IT SHOULD REMAIN IN PLACE UNTIL EARLY WEDNESDAY.

FOR THE LATTER PART OF THE WEEK...A COLD FRONT IS EXPECTED TO MOVE
INTO THE SOUTHEAST STATES. MODEL RUN TO RUN CONSISTENCY FOR THIS
FEATURE HAS BEEN LOW FOR THE PAST FEW DAYS. THE ECMWF NOW HAS THE
BOUNDARY APPROACHING NORTHERN GA ON FRIDAY...AND MOVING THROUGH THE
CWFA DURING THE DAY. THE GFS HAS CONTINUES TO BRING THE BOUNDARY
SOUTHWARD. NEITHER MODEL IS PRODUCING MUCH PRECIP WITH THIS FEATURE
FOR NOW...SO WILL LEAVE POPS IN THE SCT RANGE.

HIGH PRESSURE RETURNS FOR NEXT WEEKEND.

MAIN CHANGES TO THE EXTENDED WERE TO UP POPS SLIGHTLY IN THE EAST
FOR WEDNESDAY. MAINLY PERSISTENCE FOR THE LATTER HALF OF WEEK.

&&

.AVIATION...
18Z UPDATE...
REDEVELOPMENT OF CONVECTION OVER NORTHEAST AND EAST CENTRAL ALABAMA
WILL KEEP THE RISK OF THUNDER THROUGH THE AFTERNOON. CONVECTION WILL
DIMINISH THIS EVENING WITH STRATUS/STRATO CU FORMING LATE TONIGHT
WITH CIGS DROPPING TO MVFR/IFR. ALL AREAS SHOULD RISE TO VFR BY 18Z
MONDAY. WINDS WILL BE SOUTH SOUTHWEST LESS THAN 10 KTS...THEN LIGHT
AND VARIABLE TONIGHT...THEN SOUTH SOUTHWEST MONDAY.

//ATL CONFIDENCE...12Z UPDATE...
LOW CONFIDENCE ON CIGS AND TIMING OF SHRA/TSRA.
MEDIUM CONFIDENCE REMAINDER OF ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          79  64  85  66 /  90  40  30  20
ATLANTA         80  66  86  66 / 100  40  20  10
BLAIRSVILLE     73  59  83  60 /  80  30  30  20
CARTERSVILLE    80  65  88  65 / 100  40  20  20
COLUMBUS        86  67  90  67 /  70  50  20  10
GAINESVILLE     77  63  85  65 /  90  40  30  20
MACON           85  66  88  66 /  80  40  30  10
ROME            81  65  89  65 / 100  40  20  20
PEACHTREE CITY  81  64  87  64 / 100  40  20  10
VIDALIA         84  67  83  66 /  90  40  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...
MADISON...MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...
POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...
WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES...WILKINSON.

&&

SHORT TERM...NLISTEMAA
LONG TERM....NLISTEMAA
AVIATION...NLISTEMAA
Hazardous weather outlook, May 19, 7:50 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 AM EDT SUN MAY 19 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
750 AM EDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR MUCH OF TODAY ACROSS
NORTHERN AND CENTRAL GEORGIA AS AN UPPER LEVEL DISTURBANCE MOVES
ACROSS THE SOUTHEAST STATES. ISOLATED SEVERE STORMS ARE POSSIBLE.
ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS. LARGE HAIL IS NOT EXPECTED...BUT PEA TO
NICKEL SIZED HAIL IS POSSIBLE. OCCASIONAL LIGHTNING STRIKES WILL
BE LIKELY.

A FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA
THROUGH THIS EVENING. STORMS WILL HAVE THE POTENTIAL TO PRODUCE
VERY HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING POSSIBLE. IN
ADDITION...DUE TO HEAVY RAINS OVERNIGHT CREEKS AND RIVERS HAVE
RAPIDLY RISEN ACROSS THE REGION. A FEW CREEKS AND STREAMS WILL
APPROACH OR REACH FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH
FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 19, 12:08 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 PM EDT SUN MAY 19 2013

GAZ002-004-011-012-019-191645-
1208 PM EDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...WALKER...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL
1245 PM EDT...

AT 1207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUTTLES MILL...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WHITFIELD...WALKER...CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH
1245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRION...NAOMI...CENTER POST...SUBLIGNA...SUTTLES MILL...VILLANOW...
EVERETT SPRINGS...LAKE MARVIN...SUGAR VALLEY...OOSTANAULA...
CALHOUN...RESACA AND TILTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3469 8533 3474 8488 3470 8489 3471 8494
      3468 8490 3467 8490 3468 8491 3467 8494
      3462 8491 3462 8488 3443 8495 3451 8539
TIME...MOT...LOC 1608Z 288DEG 21KT 3462 8523
Special weather statement, May 19, 1:06 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
106 PM EDT SUN MAY 19 2013

GAZ002-004-005-191730-
106 PM EDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...WALKER AND MURRAY COUNTIES UNTIL 130 PM EDT...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROCKY FACE...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WHITFIELD...WALKER AND MURRAY COUNTIES THROUGH 130 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILL CREEK...ROCKY
FACE...TUNNEL HILL...VARNELL...VILLANOW...DALTON...DAWNVILLE...
SUMAC...TILTON...CARTERS...NORTH GEORGIA SPEEDWAY...RAMHURST...FORT
MOUNTAIN STATE PARK...CHATSWORTH AND ETON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3484 8459 3474 8465 3458 8467 3460 8472
      3463 8473 3461 8475 3461 8485 3464 8491
      3462 8494 3462 8506 3459 8506 3459 8518
      3480 8514 3482 8506 3486 8506 3488 8501
      3493 8500
TIME...MOT...LOC 1706Z 303DEG 19KT 3481 8499
Local storm report, May 19, 1:08 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     PEACHTREE CITY          33.40N 84.58W
05/19/2013                   FAYETTE            GA   EMERGENCY MNGR

            TREES DOWN ON POWER LINES AND LYING ACROSS THE ROAD AT
            ELLISON AND TYRONE.

&&

GWETZEL
Local storm report, May 19, 1:16 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLOOD            PEACHTREE CITY          33.40N 84.58W
05/19/2013                   FAYETTE            GA   EMERGENCY MNGR

            THE INTERSECTIONS OF ROBINSON ROAD AND WINGATE AND TYRONE
            AND ADAMS ROAD HAVE WATER OVER THE ROADWAYS. SHERIFFS
            DEPUTIES ARE ON SCENE.

&&

GWETZEL
Special weather statement, May 19, 1:18 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EDT SUN MAY 19 2013

GAZ066-191745-
118 PM EDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TROUP COUNTY UNTIL 145 PM EDT...

AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTH OF ABBOTTSFORD TO MOUNTVILLE...MOVING
SOUTH AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TROUP COUNTY THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE MOUNTVILLE...LOUISE...HILLCREST...WARES
CROSSROADS...HARRISONVILLE...HOGANSVILLE...LAGRANGE...BIG SPRINGS...
SMITHS CROSSROAD...CANNONVILLE...ABBOTTSFORD...BAUGHS CROSSROADS...
STATE LINE PARK...LONG CANE AND PIEDMONT HEIGHTS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3316 8513 3319 8510 3319 8508 3317 8508
      3322 8495 3322 8487 3287 8486 3287 8518
      3291 8520 3313 8524
TIME...MOT...LOC 1718Z 356DEG 20KT 3317 8523 3303 8509
          3300 8488
Local storm report, May 19, 1:40 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HEAVY RAIN       1 SSW FLOWERY BRANCH    34.17N 83.93W
05/19/2013  M6.40 INCH       HALL               GA   COCORAHS

            THIS IS A 24 HOUR TOTAL ENDING AT 515 AM.

0700 AM     HEAVY RAIN       3 E CUMMING             34.21N 84.09W
05/19/2013  M4.76 INCH       FORSYTH            GA   COCORAHS

            THIS IS A 24 HOUR TOTAL ENDING AT 7 AM.

0700 AM     HEAVY RAIN       GAINESVILLE             34.30N 83.83W
05/19/2013  M2.55 INCH       HALL               GA   CO-OP OBSERVER

            THIS IS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       CLEVELAND               34.60N 83.76W
05/19/2013  M2.15 INCH       WHITE              GA   CO-OP OBSERVER

            THIS IS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       6 SSW CUMMING           34.13N 84.18W
05/19/2013  M3.80 INCH       FORSYTH            GA   COCORAHS

            THIS IS A 24 HOUR TOTAL ENDING AT 7 AM.

0700 AM     HEAVY RAIN       3 SSW JOHNS CREEK       34.01N 84.20W
05/19/2013  M2.92 INCH       FULTON             GA   COCORAHS

            THIS IS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 NE FLOWERY BRANCH     34.23N 83.88W
05/19/2013  M4.08 INCH       HALL               GA   COCORAHS

            THIS IS THE 24 HOUR TOTAL ENDING AT 7 AM.

0700 AM     FLASH FLOOD      DAWSONVILLE             34.42N 84.12W
05/19/2013                   DAWSON             GA   EMERGENCY MNGR

            ETOWAH RIVER ROAD WAS COMPLETELY WASHED OUT WHERE THE
            DIRT PORTION OF IT PARALLELS THE RIVER. THE ROAD IS
            EXPECTED TO BE CLOSED FOR THE NEXT 2 WEEKS FOR REPAIRS.

0755 AM     FLOOD            3 S DAWSONVILLE         34.38N 84.12W
05/19/2013                   DAWSON             GA   BROADCAST MEDIA

            FLOODING REPORTED AT A PARK OFF HIGHWAY 9...3 MILES SOUTH
            OF DAWSONVILLE. REPORT FROM WAGA VIA DAWSON COUNTY
            SHERIFF.

0800 AM     HEAVY RAIN       1 W SUWANEE             34.05N 84.09W
05/19/2013  M5.18 INCH       GWINNETT           GA   COCORAHS

            THIS IS A 24 HOUR TOTAL ENDING AT 8 AM.

0800 AM     HEAVY RAIN       2 S GAINESVILLE         34.27N 83.83W
05/19/2013  M2.83 INCH       HALL               GA   AWOS

            THIS IS A 24 HOUR TOTAL.

0805 AM     FLOOD            BUFORD                  34.12N 84.00W
05/19/2013                   GWINNETT           GA   BROADCAST MEDIA

            INTERSECTIONS ARE CLOSED DUE TO HIGH WATER AT PEACHTREE
            INDUSTRIAL BLVD AND LITTLE MILL ROAD. ALSO CLOSED AT
            SOUTH LEE STREET AND BUFORD DRIVE IN BUFORD. VIA WSB TV.

0828 AM     FLASH FLOOD      FLOWERY BRANCH          34.19N 83.93W
05/19/2013                   HALL               GA   BROADCAST MEDIA

            SEVERAL ROADS SHUT DOWN IN SOUTH HALL PER HALL COUNTY
            SHERIFF. AVOID ATLANTA HIGHWAY NEAR FLOWERY BRANCH AND
            985 NB EXIT 14. REPORT FROM WSB.

0830 AM     HEAVY RAIN       CUMMING                 34.21N 84.14W
05/19/2013  M3.20 INCH       FORSYTH            GA   CO-OP OBSERVER

            THIS IS A 24 HOUR TOTAL ENDING AT 830 AM.

0900 AM     FLASH FLOOD      2 S DAWSONVILLE         34.39N 84.12W
05/19/2013                   DAWSON             GA   BROADCAST MEDIA

            A MUDSLIDE OCCURED ON HIGHWAY 53 NEAR WARHILL PARK ROAD.
            2 FEET OF MUD COVERED ONE LANE WITH ONLY ONE LANE
            PASSABLE. PER 911 CENTER THE ROAD HAS BEEN CLEARED AS OF
            10 AM. THIS REPORT WAS PROVIDED BY AC AT WAGA TV.

1000 AM     FLASH FLOOD      1 NNE TRION             34.56N 85.30W
05/19/2013                   CHATTOOGA          GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS SIGNIFICANT FLOODING ALONG
            NORTH 27 AT THE INTERSECTION OF WEST AND EAST HALLS
            VALLEY ROAD. FIRST RESPONDERS HAVING DIFFICULTY GETTING
            THROUGH THE AREA.

1040 AM     HEAVY RAIN       3 NNE BUFORD DAM-LAKE L 34.19N 84.04W
05/19/2013  M5.90 INCH       HALL               GA   BROADCAST MEDIA

            THIS IS A STORM TOTAL PASSED ALONG BY WAGA TV. REPORTS
            LAKE LANIER ROSE ABOUT ONE FOOT OVERNIGHT.

1100 AM     FLASH FLOOD      FLOWERY BRANCH          34.19N 83.93W
05/19/2013                   HALL               GA   BROADCAST MEDIA

            TRUDY DRIVE IN FLOWERY BRANCH HAS BEEN COMPLETELY WASHED
            OUT LEAVING A LARGE GAP AND DROP OFF. RECEIVED VIA FOX 5
            ATLANTA.

1115 AM     FLASH FLOOD      1 NNW FLOWERY BRANCH    34.20N 83.93W
05/19/2013                   HALL               GA   PUBLIC

            PUBLIC REPORTS ATLANTA HIGHWAY COMPLETELY UNDERWATER
            BETWEEN MOONIES BBQ AND DOLLAR GENERAL. THE ROAD IS
            CLOSED TO THE PUBLIC.

1245 PM     TSTM WND DMG     PEACHTREE CITY          33.40N 84.58W
05/19/2013                   FAYETTE            GA   EMERGENCY MNGR

            TREES DOWN ON POWER LINES AND LYING ACROSS THE ROAD AT
            ELLISON AND TYRONE.

1245 PM     FLOOD            PEACHTREE CITY          33.40N 84.58W
05/19/2013                   FAYETTE            GA   EMERGENCY MNGR

            THE INTERSECTIONS OF ROBINSON ROAD AND WINGATE AND TYRONE
            AND ADAMS ROAD HAVE WATER OVER THE ROADWAYS. SHERIFFS
            DEPUTIES ARE ON SCENE.

&&

GWETZEL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 10:15 PM EDTSpecial Weather StatementFFCGordon45 min
May 18, 11:43 PM EDTSpecial Weather StatementFFCGordon47 min
May 19, 1:26 AM EDTSpecial Weather StatementFFCDawson49 min
May 19, 2:10 AM EDTSpecial Weather StatementFFCForsyth, Gwinnett35 min
May 19, 2:27 AM EDTSpecial Weather StatementFFCDawson33 min
May 19, 2:43 AM EDTSpecial Weather StatementFFCHall47 min
May 19, 2:46 AM EDTFlash Flood WarningFFCDawson6 hr
May 19, 3:29 AM EDTSpecial Weather StatementFFCGwinnett31 min
May 19, 3:58 AM EDTFlash Flood WarningFFCForsyth, Hall6 hr
May 19, 4:22 AM EDTSpecial Weather StatementFFCForsyth38 min
May 19, 4:27 AM EDTSevere Thunderstorm WarningFFCBarrow, Forsyth, Gwinnett, Hall, Jackson48 min
May 19, 4:41 AM EDTFlash Flood WarningFFCBarrow, Forsyth, Gwinnett, Jackson6 hr
May 19, 4:50 AM EDTSevere Thunderstorm WarningFFCBarrow, Forsyth, Fulton, Gwinnett, Jackson40 min
May 19, 5:28 AM EDTSevere Thunderstorm WarningFFCBarrow, DeKalb, Fulton, Gwinnett, Walton47 min
May 19, 6:06 AM EDTSevere Thunderstorm WarningFFCBarrow, DeKalb, Gwinnett, Newton, Oconee, Rockdale and 1 more54 min
May 19, 6:31 AM EDTSpecial Weather StatementFFCForsyth89 min
May 19, 6:46 AM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr
May 19, 6:55 AM EDTSpecial Weather StatementFFCMorgan50 min
May 19, 7:32 AM EDTRiver Flood WarningFFCForsyth4 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCGwinnett4 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCDawson, Forsyth18 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCForsyth19 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCForsyth, Fulton46 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCGwinnett24 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCGwinnett4 hr
May 19, 7:38 AM EDTFlood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Butts and 62 more12 hr
May 19, 8:01 AM EDTRiver Flood WarningFFCGwinnett13 hr
May 19, 8:31 AM EDTSpecial Weather StatementFFCMeriwether29 min
May 19, 8:36 AM EDTAreal Flood WarningFFCDawson6 hr
May 19, 8:40 AM EDTFlash Flood WarningFFCChattooga, Floyd, Gordon, Walker6 hr
May 19, 8:52 AM EDTSpecial Weather StatementFFCMorgan, Putnam23 min
May 19, 8:55 AM EDTSpecial Weather StatementFFCHancock, Taliaferro, Warren35 min
May 19, 8:57 AM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield48 min
May 19, 9:04 AM EDTSpecial Weather StatementFFCBartow26 min
May 19, 9:16 AM EDTSpecial Weather StatementFFCPutnam29 min
May 19, 9:21 AM EDTFlash Flood WarningFFCCatoosa, Dade, Walker6 hr
May 19, 9:30 AM EDTSpecial Weather StatementFFCBartow, Cherokee, Gordon30 min
May 19, 9:32 AM EDTFlash Flood WarningFFCBartow, Cherokee6 hr
May 19, 9:51 AM EDTSpecial Weather StatementFFCBaldwin, Putnam24 min
May 19, 10:18 AM EDTSpecial Weather StatementFFCBartow, Chattooga, Cobb, Floyd, Gordon42 min
May 19, 10:21 AM EDTSpecial Weather StatementFFCBaldwin, Hancock, Washington24 min
May 19, 10:44 AM EDTFlash Flood WarningFFCFloyd6 hr
May 19, 10:57 AM EDTFlash Flood WarningFFCCobb, Haralson, Paulding, Polk6 hr
May 19, 11:09 AM EDTSpecial Weather StatementFFCCobb, Paulding36 min
May 19, 11:25 AM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Paulding50 min
May 19, 11:32 AM EDTRiver Flood WarningFFCFulton, Gwinnett5 hr
May 19, 11:32 AM EDTRiver Flood WarningFFCGwinnett, Walton5 hr
May 19, 11:40 AM EDTSevere Thunderstorm WarningFFCFulton65 min
May 19, 11:45 AM EDTFlash Flood WarningFFCCarroll, Douglas, Fulton, Haralson6 hr
May 19, 12:03 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton42 min
May 19, 12:08 PM EDTSpecial Weather StatementFFCChattooga37 min
May 19, 12:15 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Heard30 min
May 19, 12:36 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton, Heard, Henry and 4 more39 min
May 19, 1:06 PM EDTSpecial Weather StatementFFCMurray, Whitfield24 min
May 19, 1:11 PM EDTSevere Thunderstorm WarningFFCLamar, Meriwether, Pike, Talbot, Upson49 min
May 19, 1:18 PM EDTSpecial Weather StatementFFCTroup27 min
May 19, 1:35 PM EDTFlash Flood WarningFFCMurray, Whitfield6 hr
May 19, 1:54 PM EDTRiver Flood WarningFFCFulton7 hr
May 19, 1:56 PM EDTSpecial Weather StatementFFCDade49 min
May 19, 2:29 PM EDTSpecial Weather StatementFFCBibb, Crawford, Houston, Macon, Marion, Peach and 3 more46 min
May 19, 2:35 PM EDTAreal Flood WarningFFCChattooga, Floyd, Gordon, Walker9 hr
May 19, 3:17 PM EDTFlash Flood WarningFFCCatoosa, Dade, Walker, Whitfield6 hr
May 19, 3:18 PM EDTSpecial Weather StatementFFCDooly, Houston, Macon, Peach42 min
May 19, 3:27 PM EDTSpecial Weather StatementFFCDade48 min
May 19, 3:33 PM EDTFlash Flood WarningFFCBartow, Cherokee6 hr
May 19, 3:45 PM EDTSpecial Weather StatementFFCCrisp, Pulaski, Wilcox45 min
May 19, 4:09 PM EDTSpecial Weather StatementFFCDade, Walker51 min
May 19, 4:51 PM EDTSpecial Weather StatementFFCFloyd54 min
May 19, 5:07 PM EDTSpecial Weather StatementFFCCobb, Paulding, Polk53 min
May 19, 5:40 PM EDTRiver Flood WarningFFCDade13 hr
May 19, 6:51 PM EDTRiver Flood WarningFFCWhitfield6 days
May 19, 6:51 PM EDTRiver Flood WarningFFCChattooga21 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.